MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, lens disintegrate after being inserted into the eye.The lens loaded normally, we used the cartridge and the loader.The surgeon reported this has never happen to him before and used the back up lens without difficulty.The lens was loaded after phaco while the provider is using the ia (irrigation and aspiration).Additional information was received, lens loaded into company cartridge without difficulty.It was placed in the company lens loader approximately 3-5 min prior to insertion.When the provider began inserting the lens into the capsular bag half of the lens exited the inserter as expected intact while the remainder of the lens when advanced by the provider disintegrated into multiple pieces.The lens was then removed from the eye and the backup lens was used.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3.,h.6 and h.11.The lens was returned for evaluation.Solution is dried on the lens.One piece of the lens has a haptic attached which is broken in the distal tip.All three pieces of the lens are split and cracked.A photo was provided.The lens was broken torn with a portion removed across the trailing optic.This damage may indicate a plunger override occurred.The right side of the optic also appeared to be damaged.Qualified associated products were indicated.Lens damage was observed.Based on the provided photo the damage may be related to a plunger override.All lenses are 100 percent inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample the damage is most likely related to customer handling.The ifu instructions for use instructs.Using holding forceps grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd ophthalmic viscosurgical device filled cartridge.The lens should be inserted until the optic is a little more than halfway inside the cartridge.Use the holding forceps to gently push down on the lens verifying that the lens is on the bottom surface of the cartridge.Using holding forceps take the trailing haptic and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and or damage.The handpiece ifu instructs.Important.The plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp do not use the handpiece and contact company.Verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel turn the knob clockwise approximately half turn to engage the threads and then stop.The iol intraocular lens will now be in the dwell position.Inspect to ensure the plunger is behind the optic.Company ifu.Follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturers recommendations may result in iol damage.Ifu note.During lens loading and insertion do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20570533
Report Number1119421-2024-02132
Device Sequence Number20971182
Product Code MJP
UDI-Device Identifier00380652457286
UDI-Public(01)00380652457286(17)271025(11)231027(10)15742880
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.150
Device Lot Number15742880
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; UNSPECIFIED LENS LOADING FORCEPS.; UNSPECIFIED REPLACEMENT LENS.
Patient Age67 YR
Patient SexMale